Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Author: W. Krabs
Title: Optimization and approximation
Additional book information: translated by Philip M. Anselone and Ronald B. Guenther, John Wiley and Sons, Chichester-New York-Brisbane-Toronto, 1979, xii + 220 pp., $28.95.

References [Enhancements On Off] (What's this?)

  • 1. R. Holmes, A course on optimization and best approximation, Lecture Notes in Math., vol. 257, Springer-Verlag, Berlin and New York, 1972. MR 420367
  • 2. S. Karlin, Mathematical methods and theory in games, Programming and Economics, 2 vols., Reading, Mass., 1959.
  • 3. A. N. Kolmogorov, A remark on the polynomials of P. L. Čebysev deviating the least from a given function, Uspehi Mat. Nauk (N.S.) 3, no. 1 (23) (1948), 216-221. (Russian) MR 25609
  • 4. K. S. Kretschmer, Programs in paired spaces, Canad. J. Math. 13 (1961), 221-238. MR 155684
  • 5. P.-J. Laurent, Approximation et optimisation, Hermann, Paris, 1972. MR 467080
  • 6. D. G. Luenberger, Optimization by vector space methods, Wiley, New York, 1969. MR 238472
  • 7. G. Meinardus and D. Schwedt, Nicht-lineare Approximationen, Arch. Rational Mech. Anal 17 (1964), 297-326. MR 192255
  • 8. B. N. Pschenitschny, Notwendige Optimalitätsbegingungen, München-Wien, 1972.
  • 9. R. T. Rockafellar, Duality and stability in extremum problems involving convex functions, Pacific J. Math. 21 (1967), 167-187. MR 211759
  • 10. J. Stoer and Chr. Witzgall, Convexity and optimization in finite dimensions. I, Die Grundlehren der Mathematischen Wissenschaften, Band 163, Springer-Verlag, Berlin-Heidelberg-New York, 1970. MR 286498
  • 11. J. von Neumann, Zur Theorie der Gessllschaftsspiele, Math. Ann. 100 (1928), 295-320.

Review Information:

Reviewer: Charles K. Chui
Reviewer: Joseph D. Ward
Journal: Bull. Amer. Math. Soc. 3 (1980), 1065-1069
American Mathematical Society